Alert archive / Wisconsin / Gale Warnings in 2010

Gale Warning 13, NWS Green Bay, WI

November 25, 2010

NWS Green Bay, WI issued this gale warning at Nov 25, 2010, 11:40 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 25, 2010, 11:40 PM CST (05:40 UTC)
Expired
Nov 26, 2010, 10:54 AM CST
In force
11 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

533 
WHUS73 KGRB 260540
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1140 PM CST THU NOV 25 2010

...WEST GALES EXPECTED THROUGH FRIDAY NIGHT...

.A TIGHT PRESSURE GRADIENT ON THE BACK SIDE OF A DEPARTING COLD
FRONT WILL GENERATE STRONG WESTERLY WINDS AND WAVES HAZARDOUS TO
SMALL CRAFT. WINDS WILL REACH GALE FORCE AT TIMES THROUGH FRIDAY
NIGHT.

LMZ521-522-261345-
/O.UPG.KGRB.SC.Y.0063.000000T0000Z-101127T1200Z/
/O.NEW.KGRB.GL.W.0013.101126T0540Z-101127T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
1140 PM CST THU NOV 25 2010

...GALE WARNING IN EFFECT UNTIL 6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

WEST GALES WITH GUSTS TO AROUND 40 KNOTS ARE EXPECTED THROUGH
FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ541>543-261345-
/O.UPG.KGRB.SC.Y.0064.000000T0000Z-101127T1200Z/
/O.NEW.KGRB.GL.W.0013.101126T0540Z-101127T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1140 PM CST THU NOV 25 2010

...GALE WARNING IN EFFECT UNTIL 6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

WEST GALES WITH GUSTS TO AROUND 40 KNOTS ARE EXPECTED THROUGH
FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JS
2 follow-up statements
634 
WHUS73 KGRB 260857
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
257 AM CST FRI NOV 26 2010

...WEST GALES EXPECTED THROUGH TONIGHT...

.A TIGHT PRESSURE GRADIENT ON THE BACK SIDE OF A DEPARTING STORM
SYSTEM WILL GENERATE STRONG WESTERLY WINDS AND WAVES HAZARDOUS TO
SMALL CRAFT. WINDS WILL REACH GALE FORCE AT TIMES THROUGH TONIGHT.

LMZ521-522-541>543-261700-
/O.CON.KGRB.GL.W.0013.000000T0000Z-101127T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
257 AM CST FRI NOV 26 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. 

WEST GALES WITH GUSTS TO AROUND 40 KNOTS ARE EXPECTED THROUGH
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

JS
064 
WHUS73 KGRB 261654
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1054 AM CST FRI NOV 26 2010

...STRONG WEST WINDS CAN BE EXPECTED THROUGH TONIGHT...

.GALE FORCE WINDS HAVE DIMINISHED OVER THE REGION. HOWEVER...
A TIGHT PRESSURE GRADIENT ON THE BACK SIDE OF A DEPARTING STORM
SYSTEM WILL CONTINUE TO GENERATE STRONG WESTERLY WINDS AND HIGH
WAVES HAZARDOUS TO SMALL CRAFT.

LMZ521-522-541>543-262300-
/O.CAN.KGRB.GL.W.0013.000000T0000Z-101127T1200Z/
/O.NEW.KGRB.SC.Y.0065.101126T1654Z-101127T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1054 AM CST FRI NOV 26 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST SATURDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

WEST WINDS WILL CONTINUE AT 20 TO 25 KNOTS DURING THE AFTERNOON...
AND THEN INCREASE SLIGHTLY TO NEAR 30 KNOTS FOR TONIGHT. SOME GUSTS
COULD REACH AS HIGH AS 35 TO 40 KNOTS AT TIMES IN THE DEATHS DOOR
AREA NEAR WASHINGTON ISLAND. WAVES SHOULD REMAIN AT 3 TO 6 FEET
ON THE NORTH HALF OF THE BAY OF GREEN BAY...AND 3 TO 5 FT ON THE
NEARSHORE WATERS OF LAKE MICHIGAN THROUGH TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Nov 25, 2:37 PM CST, 9 hours 3 minutes earlier.

Area forecast discussion, Nov 25, 2:37 PM CST, 9 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
237 PM CST THU NOV 25 2010

.SHORT TERM...TONIGHT AND FRIDAY. COLDER AND DRIER AIR WILL
CONTINUE TO POUR INTO THE AREA THIS AFTERNOON IN THE WAKE OF THE
COLD FRONT PASSAGE.  CLOUDS CLEARED OUT OVER MOST LOCATIONS TODAY
EXCEPT SOME MID TO HIGH LEVEL CLOUDS BRUSHING OVER EAST CENTRAL
WISCONSIN THROUGH THIS EVENING DUE TO A FRONTAL SYSTEM PASSING TO
THE SOUTHEAST OVER THE OHIO VALLEY REGION. BUT THE MAIN FOCUS OF
THIS PERIOD IS THE WRAP AROUND CLOUDS DEVELOPING AND APPROACHING
FROM MN THIS AFTERNOON. CLOUDS WILL BE ON THE INCREASE AGAIN THIS
EVENING AND OBSERVATION SITES INDICATING LIGHT SNOW OR FLURRY
ACTIVITY IN THE WRAP AROUND COLD AIR ADVECTION TO THE WEST.
GOING FORECAST HAS HIGHER POPS OVER FAR NORTHERN WISCONSIN AND
OVER THE NORTHERN GREAT LAKES REGION NEAR THE TRACK OF THE UPPER
LOW SYSTEM. WINDS APPEAR TOO WESTERLY FOR LES ACTIVITY EACH
TONIGHT AND FRIDAY OVER FAR NORTHERN WISCONSIN.

LITTLE CHANGE TO ONGOING COLD TEMPS FOR TONIGHT AND FRIDAY.

.LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY. WHILE WINDS
ARE EXPECTED TO DIMINISH FRIDAY NIGHT DUE TO THE DEPARTING AND
WEAKENING LOW PRESSURE SYSTEM OVER NORTHEAST CANADA...WINDS DO
TURN TO THE MORE FAVORABLE LES DIRECTION FOR VILAS COUNTY WITH
PERHAPS LAKE CLOUDS AND FLURRIES FURTHER SOUTH. WILL CONTINUE THE
SNOW SHOWER CHANCE OVER THE NORTH AS A RESULT.

UPPER RIDGE WITH WAA PATTERN FOR THE WEEKEND AHEAD OF A DEVELOPING
SYSTEM FOR NEXT WEEK WILL HELP TO PUSH MAX TEMPS BACK INTO THE
LOWER 40S AT LEAST BY SUNDAY AND THEN AGAIN INTO MONDAY. HAVE
BOOSTED MAX TEMPS FOR SUNDAY FOR NOW AND IF ENOUGH SUN...PERHAPS
EVEN WARMER READINGS POSSIBLE.

MAIN DYNAMICS WITH THE NEXT WEEK SYSTEM ARE PROGGED TO PASS
NORTHWEST OF THE REGION WITH THE H8 LOW TRACKING OVER MINNESOTA.
SYSTEM WILL BE SIMILAR TO THE RECENT SYSTEM ON WEDNESDAY NIGHT
WITH THE WAA PCPN WORKING INTO THE AREA MONDAY FOLLOWED WITH THE
COLD FRONT AND CHANGEOVER PCPN TYPE FROM WEST TO EAST MONDAY NIGHT
INTO TUESDAY. AT THIS TIME IT APPEARS THE PCPN TYPE WILL BE IN THE
LIQUID FORM TO START OUT. AGAIN MAINLY CAA WRAP AROUND SNOW
SHOWERS OR FLURRIES EXPECTED TUESDAY INTO WEDNESDAY BEFORE THE
PATTERN TURNS MORE ZONAL FOR THE MIDDLE OF THE NEXT WEEK.

&&

.AVIATION...VFR CIGS FOR THE REST OF THE AFTERNOON BUT MVFR CIGS
WITH SCT MVFR VSBYS DUE TO SNOW SHOWERS WILL SPREAD FROM WEST TO
EAST OVER THE AREA TONIGHT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDH/MG
Hazardous weather outlook, Nov 25, 4:06 AM CST, 19 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
406 AM CST THU NOV 25 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
406 AM CST THU NOV 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SLIPPERY SPOTS COULD DEVELOP ON AREA ROADWAYS AS COLDER AIR
SURGES ACROSS THE AREA AND TEMPERATURES FALL BACK BELOW FREEZING
DURING THE DAY.

SCATTERED SNOW SHOWERS WILL DEVELOP IN NORTH-CENTRAL WISCONSIN
OVERNIGHT...AND THE SNOW COULD RESULT IN HAZARDOUS TRAVEL
CONDITIONS IN THAT AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE SNOW SHOWERS ACROSS THE NORTH WILL CONTINUE INTO FRIDAY.
SNOWFALL TOTALS OF AN INCH OR TWO ARE POSSIBLE NEAR THE UPPER
MICHIGAN BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT FINAL SNOWFALL TOTALS FROM
WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT TO THE NATIONAL WEATHER
SERVICE.

LMZ521-522-541>543-261200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
406 AM CST THU NOV 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO CONTINUE
THROUGH SATURDAY MORNING. GALE FORCE GUSTS ARE POSSIBLE FROM TIME
TO TIME THURSDAY NIGHT INTO FRIDAY EVENING...ESPECIALLY OVER
NORTHERN DOOR COUNTY.

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL DEVELOP AGAIN SUNDAY
AFTERNOON OR SUNDAY EVENING AND THEN CONTINUE INTO TUESDAY.
SOUTHERLY GALE FORCE GUSTS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY
MORNING.

JS/RE

In the hours before

Special weather statement, Nov 25, 9:56 PM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
956 PM CST THU NOV 25 2010

WIZ005-010>012-018-019-030-260600-
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...WAUSAU
956 PM CST THU NOV 25 2010

...GUSTY WINDS ACROSS CENTRAL AND NORTHERN WISCONSIN...

WEST WINDS WILL CONTINUE TO GUST OVER 25 MPH...AND BRIEFLY OVER 30
MPH...THROUGH THE LATE EVENING. THE GUSTY WINDS ACROSS THE CENTRAL
AND NORTHERN PART OF THE STATE WILL PRODUCE SOME BLOWING SNOW IN
OPEN AREAS.

BE PREPARED TO SLOW DOWN IF YOU ENCOUNTER LOW VISIBILITY WHILE
TRAVELING LATE THIS EVENING.

JKL

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 10:54 AM CSTSmall Craft AdvisoryGRB24 hr

Nearby

Gale Warnings in Wisconsin, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.